MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G48296
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510k #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It is reported during a transurethral uretero lithotripsy (tul) using a ngage nitinol stone extractor, prior to insertion of the basket into the patient, the physician conducted a functional check, and confirmed that it could open and close.After closing the basket, the physician inserted the device into the scope and attempted to collect stones.The physician slid the thumb lever on the handle to the ¿open¿ position to deploy the basket, but the thumb lever did not move, and the basket could not be opened.The physician used another manufacturer's device to complete the procedure successfully.The patient did not experience any adverse effects as a result of this alleged product malfunction.
 
Event or Problem Description
There is no new patient or event information to report.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, manufacturing instructions, the instructions for use, specifications, drawing, and quality control data.One device was returned for investigation.The returned packaging confirms the reported complaint device lot number.Inspection of the returned device noted: the device was returned with the handle in the open position and the basket formation in the closed position.The mlla (male luer lock adapter) was tight, and the collet knob was tight and secure.There were no kinks in the basket sheath.The visual exam noted that the handle moves the coil assembly, but the basket formation does not open.Functional testing noted the handle did not actuate the basket formation.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: caution: this device is conductive.Avoid contact with any electrified instrument.Caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The returned device was found to have a basket that was closed and could not be opened.The information provided by the user stated that the device did open and close when tested before use, but would not open once inserted into the scope.The handle was able to be functioned and the basket subassembly did move, but the basket failed to open.It appears the device became damaged when being inserted into the scope during use since it did function before but would not open after insertion.A definitive cause for the failure of the basket to open could not be determined.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8742381
Report Number1820334-2019-01541
Device Sequence Number1680540
Product Code FFL
UDI-Device Identifier00827002482968
UDI-Public(01)00827002482968(17)211228(10)9409704
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2021
Device Model NumberG48296
Device Catalogue NumberNGE-022115-MB
Device Lot Number9409704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Initial Date Received by Manufacturer 06/14/2019
Supplement Date Received by Manufacturer07/29/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1